Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 1, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at Jan 2, 2021, 10:02 AM CST for Cherokee County, Oklahoma. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 2, 2021, 10:02 AM CST (16:02 UTC)
- Expired
- Jan 2, 2021, 6:59 PM CST
- In force
- 9 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Cherokee County, OK
The radar
The Tulsa radar (KINX), 65 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2). The gauge peaked at 9.70 ft at Jan 2, 2021, 11:00 AM CST.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
298
WGUS84 KTSA 021602
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
1002 AM CST Sat Jan 2 2021
...The National Weather Service in Tulsa has issued a Flood Advisory
for the following rivers in Oklahoma...
Illinois River near Tahlequah affecting Cherokee County.
OKC021-030415-
/O.NEW.KTSA.FL.Y.0001.210102T1602Z-210103T1200Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1002 AM CST Sat Jan 2 2021
The National Weather Service in Tulsa has issued a
* Flood Advisory for
the Illinois River near Tahlequah.
* From this morning to Sunday morning.
* At 9:30 AM CST Saturday the stage was 9.6 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to fall below action stage by
late evening.
* Impact...At 9.0 feet, no flooding occurs but all recreational
floating along the Illinois River ceases at and above 9.5 feet.
&&
LAT...LON 3611 9487 3606 9481 3576 9487 3576 9496
3603 9496
$$
RBD2 follow-up statements
257
WGUS84 KTSA 021856
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
1256 PM CST Sat Jan 2 2021
...The Flood Advisory continues for the following rivers in
Oklahoma...
Illinois River near Tahlequah affecting Cherokee County.
OKC021-030700-
/O.CON.KTSA.FL.Y.0001.000000T0000Z-210103T1200Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1256 PM CST Sat Jan 2 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Illinois River near Tahlequah.
* Until Sunday morning.
* At 12:30 PM CST Saturday the stage was 9.5 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to fall below action stage by
early evening.
* Impact...At 9.0 feet, no flooding occurs but all recreational
floating along the Illinois River ceases at and above 9.5 feet.
&&
LAT...LON 3611 9487 3606 9481 3576 9487 3576 9496
3603 9496
$$
RBD233
WGUS84 KTSA 030059
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
659 PM CST Sat Jan 2 2021
...The Flood Advisory is cancelled for the following rivers in
Oklahoma...
Illinois River near Tahlequah affecting Cherokee County.
OKC021-030200-
/O.CAN.KTSA.FL.Y.0001.000000T0000Z-210103T0059Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
659 PM CST Sat Jan 2 2021
...The Flood Advisory for the Illinois River near Tahlequah has been
cancelled...
The Flood Advisory is cancelled for
the Illinois River near Tahlequah.
* At 6:30 PM CST Saturday the stage was 8.9 feet.
* Flood stage is 11.0 feet.
* Forecast...The river has fallen below the action stage of 9 feet.
&&
LAT...LON 3611 9487 3606 9481 3576 9487 3576 9496
3603 9496
$$What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Jan 2, 5:40 AM CST, 4 hours 22 minutes earlier.
Area forecast discussion, Jan 2, 5:40 AM CST, 4 hours 22 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 540 AM CST Sat Jan 2 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Very light returns are coming in the area of KFSM this morning which is associated with snow flurries in the area as confirmed by a local spotter. This on and off light activity is expected to continue for our NW AR TAF sites for the next few hours which may reduce visibility at times. VFR conditions are also marching across E OK and will likely arrive at KMLC shortly. IFR conditions may persist for a couple of more hours across NW AR before a gradual transition to MVFR occurs by mid to late morning with VFR conditions expected by this afternoon for all locations with the exception of locations that may see precipitation. An upper cyclone that is just about ready to enter western Oklahoma will deepen a little as it traverses E OK and NW AR. As it does, light precipitation in the form of snow or a rain/snow mix may fall across parts of E OK and NW AR. At the moment, the chances for wintry precipitation for the Tulsa TAF sites and KBVO appear to be low given the marginal moisture thus opted to not include SN in the TAFs. Would not rule out a few flurries for these sites by late morning or early afternoon as the cyclone moves in. The better chances for light snow exist across NW AR where the low may be able to interact with marginally more moisture as it deepens. As a result, opted to include a 4 hours TEMPO group for light snow this afternoon with the potential for some visibility and ceiling reductions at times. KFSM will be a tad warmer than the other 3 NW AR TAF sites which may allow for a brief period of rain/snow. Little to no accumulation is expected from either round of wintry precipitation today. This evening and overnight will see continued light winds with gradually clearing skies for all sites. Snider && .PREV DISCUSSION... /Issued 249 AM CST Sat Jan 2 2021/ DISCUSSION... Overnight water vapor imagery detects a upper cyclone across northwestern TX, which is forecast to deepen some as it lifts across the forecast area today. This system is a bit moisture starved, but there may be enough lift to generate some flurries/light snow mainly for northeast OK and northwest AR. SREF plumes suggests mainly a dusting to a few tenths of an inch of snow, especially in the higher terrain of northwest AR. Another fast moving upper wave is progged to swing through southern KS/MO on Sunday, although moisture will be lacking with this system. Warmer temperatures are in the forecast going into next week as mid-level heights rise in the wake of the exiting upper low. Expect highs in the 50s for most areas Monday through Wednesday. Extended guidance brings a strengthening upper system into the southern Plains by Wednesday, along with increasing chances of precipitation. Increased PoPs some over the NBM guidance and also extended PoPs into early Thursday as both the operational GFS/ECMWF and ensemble suite hang onto PoPs longer than the blended guidance. Could see a rain/snow mix later Wednesday night into early Thursday as the upper low exits. Cooler and drier weather is expected for the end of the week. && .PRELIMINARY POINT TEMPS/POPS... TUL 39 27 49 29 / 20 0 0 0 FSM 41 27 55 30 / 30 0 0 0 MLC 43 29 54 29 / 10 0 0 0 BVO 37 25 45 26 / 20 0 0 0 FYV 36 23 54 27 / 30 0 0 0 BYV 35 26 52 30 / 30 0 0 0 MKO 39 27 52 28 / 20 0 0 0 MIO 35 24 46 27 / 20 0 0 0 F10 41 27 52 28 / 20 0 0 0 HHW 45 30 55 30 / 10 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....21
Hazardous weather outlook, Jan 2, 4:41 AM CST, 5 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 441 AM CST Sat Jan 2 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 441 AM CST Sat Jan 2 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. WINTER WEATHER. SNOW ACCUMULATION. RISK...Limited. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...Mainly this afternoon. DISCUSSION... An upper level system will bring a chance of flurries or light snow to the area today. A dusting to a few tenths of an inch of snow will be possible, mainly across northeast Oklahoma into northwest Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY through FRIDAY...No Hazards. EXTENDED DISCUSSION... Dry and warmer weather is expected for early next week. Another upper system will bring a chance of rain to the area by Wednesday. There is a small chance that the rain may mix with snow Wednesday night into early Thursday. weather.gov/tulsa contains additional information.
Nearby
River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.